Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Aug 26, 2016, 6:21 PM CDT for Morgan County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2016, 6:21 PM CDT (23:21 UTC)
- Expired
- Aug 26, 2016, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Huntsville, AL
County Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 74 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 487 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
756
WWUS84 KHUN 262321
SPSHUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
621 PM CDT FRI AUG 26 2016
ALZ007-270000-
MORGAN AL-
621 PM CDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN COUNTY UNTIL 700
PM CDT...
AT 620 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MORGAN CITY...OR 11 MILES SOUTH OF REDSTONE ARSENAL...MOVING WEST AT
15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DECATUR...HARTSELLE...REDSTONE ARSENAL...PRICEVILLE...MORGAN CITY...
SOMERVILLE...LACEYS SPRING...VALHERMOSO SPRINGS AND FLORETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3443 8699 3459 8692 3455 8683 3455 8675
3458 8673 3458 8667 3455 8666 3455 8664
3457 8662 3457 8655 3456 8655 3439 8658
TIME...MOT...LOC 2320Z 101DEG 15KT 3452 8662
$$
KDWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Aug 26, 3:07 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 26, 3:07 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 307 PM CDT FRI AUG 26 2016 .SYNOPSIS... The prevailing ridge across the Southeast/Appalachian states will keep the region hot and humid with various rounds of mainly afternoon thunderstorms through the weekend. Further to the northwest, a longwave trough moving across western/central Canada/Intermountain West will actually act to dampen the ridge over the next 3 days. The upper flow pattern then looks to transition to an omega block pattern across north America later next week with the TN valley in NW flow. Meanwhile, scattered storms have developed along a convergence boundary over central AL to northern MS. This convergence boundary will likely remain the focus for storms until this evening. SL.77 && .DISCUSSION... The scattered storms are expected to prevail into the early evening hours with gusty winds of 30-40 MPH possible with any of the stronger storms. After storms diminish/dissipate, patchy fog will be possible overnight with patchy dense fog possible near rivers, lakes, and valleys. Then, on Saturday, expecting this convergence boundary to dissipate/move off to the north due to shift in the upper ridge position towards the central Appalachians. As this shift in the ridge position continues, the TN valley will be positioned on the SW flank of the ridge. An inverted trough/weak vorticity max rotating around the southern flank will approach on Saturday afternoon over the central/northern GA/NE AL. As a result, anticipate isolated thunderstorms to develop again, especially over NE AL. Greater areal coverage in storms may be possible depending on the timing of the trough as instability will be maximized during the afternoon. With wind shear values quite low, any storms that develop will be pulse- like with potential for microbursts. Primary impacts will be gusty winds up to 40 MPH with very heavy rainfall. In addition, temperatures will still be quite hot and humid with temperatures rising into the low 90s, which with dewpoints in the 70s, will translate to heat index value rising close to 105. Similar conditions are anticipated on Sunday as the upper flow pattern begins to transition to a more dampened ridge as the polar jet trough moves up and over the ridge. With the dampening ridge, kept the isolated thunderstorm chances in place for the afternoon especially over NE AL where greater speed convergence within the flow is noted in the mid levels. Though the ridge will be weaker during the early part of the week, weak northeasterly flow is expected which may advect drier air aloft acting to limit deep convective updrafts. Nevertheless, will keep isolated thunderstorms in the forecast through Monday and Tuesday with similar daytime highs in the 90s. The main difference may be somewhat 'cooler' dewpoint temperatures which may keep heat index values below 100. The upper flow pattern then begins to transition to an omega flow pattern by day 7/8. In the meantime, on Wednesday and Thursday have kept isolated thunderstorms in the forecast with highs in the 90s and lows in the 70s. This does not take into effect any of the possible impacts from Invest 99L. At this point, too much uncertainty on the track, storm integrity, and intensity still exist with this tropical wave to even incorporate any impacts for the end of next week. SL.77 && .AVIATION... (Issued 1233 PM CDT FRI AUG 26 2016) For 18Z TAFs: Current radar shows scattered showers and couple storms developing mainly south of the TN river and west of the I-65 corridor. Expecting showers or storms to push in the vicinity of the terminals by 20Z. Given the scattered nature of these storms, only mentioned VCTS (VCSH at HSV) and will tempo as needed. TS threat should end between 0-2z. Patchy fog before sunrise will, if over the terminals, produce MVFR to IFR VSBY beginning around 10Z. VFR conditions expected after sunrise, as fog dissipates. Barron && .PRELIMINARY POINT TEMPS/POPS... Huntsville 73 94 72 93 / 20 20 10 20 Shoals 73 93 72 93 / 20 20 10 20 Vinemont 71 92 71 92 / 20 20 10 20 Fayetteville 71 92 71 92 / 20 20 10 20 Albertville 72 92 71 91 / 20 20 10 20 Fort Payne 71 91 70 90 / 20 20 10 20 && .HUN Watches/Warnings/Advisories... AL...NONE. TN...NONE. && For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Aug 26, 1:29 PM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 129 PM CDT FRI AUG 26 2016 ALZ001>010-016-TNZ076-096-097-271100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 129 PM CDT FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... FOR THE REST OF TODAY AND THROUGH THIS EVENING...SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA. AN ISOLATED STRONG STORM CANNOT BE RULED OUT...CAPABLE OF WIND GUSTS TO 50 MPH...LIGHTNING...AND BRIEF HEAVY RAIN. OUTSIDE AND BEFORE THUNDERSTORM DEVELOPMENT...HEAT INDEX VALUES COULD RANGE FROM 100 TO 105 DEGREES ACROSS PORTIONS OF NORTHWEST AND NORTH CENTRAL ALABAMA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED MAINLY AFTERNOON SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED THROUGH MID WEEK. THE STRONGER STORMS IN THIS PERIOD COULD PRODUCE GUSTY WINDS...LIGHTNING...AND LOCALLY HEAVY RAIN. MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE BETWEEN 100 TO 105 DEGREES DURING THE AFTERNOON HOURS ON SATURDAY...MAINLY ACROSS NORTHWEST AND NORTH CENTRAL ALABAMA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 26, 4:25 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
425 PM CDT FRI AUG 26 2016
TNZ096-262145-
LINCOLN TN-
425 PM CDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN COUNTY UNTIL
445 PM CDT...
AT 425 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF PETERSBURG...OR 12 MILES WEST OF FAYETTEVILLE...
MOVING WEST AT 10 MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MCBURG...DELLROSE AND BOONSHILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 3511 8668 3508 8683 3526 8683 3526 8680
3525 8675 3529 8670 3529 8668
TIME...MOT...LOC 2125Z 088DEG 10KT 3520 8678
BCCSpecial weather statement, Aug 26, 4:34 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 434 PM CDT FRI AUG 26 2016 ALZ008>010-262200- MARSHALL AL-DE KALB AL-JACKSON AL- 434 PM CDT FRI AUG 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL... SOUTHWESTERN DE KALB AND SOUTH CENTRAL JACKSON COUNTIES UNTIL 500 PM CDT... AT 434 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GERALDINE...OR 12 MILES NORTHEAST OF ALBERTVILLE...MOVING WEST AT 10 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SCOTTSBORO...RAINSVILLE...FYFFE...POWELL...GERALDINE...SECTION... SHILOH...LANGSTON...LAKEVIEW AND WHITON. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3449 8587 3432 8598 3438 8624 3464 8608 TIME...MOT...LOC 2134Z 110DEG 9KT 3441 8608 BCC
Local storm report, Aug 26, 5:29 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
529 PM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 3 SSW MADISON 34.66N 86.77W
08/26/2016 M48 MPH MADISON AL ASOS
KHSV ASOS REPORTED A PEAK WIND GUST TO 42 KT/48 MPH
&&
BCCSpecial weather statement, Aug 26, 5:35 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
535 PM CDT FRI AUG 26 2016
ALZ006>009-262315-
MARSHALL AL-MORGAN AL-MADISON AL-JACKSON AL-
535 PM CDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL...
SOUTHEASTERN MORGAN...MADISON AND NORTHWESTERN JACKSON COUNTIES UNTIL
615 PM CDT...
AT 534 PM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NEW MARKET TO NEAR
GUNTERSVILLE...AND MOVING WEST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...MADISON...GUNTERSVILLE...ARAB...MOORES MILL...REDSTONE
ARSENAL...MERIDIANVILLE...HAZEL GREEN...OWENS CROSS ROADS AND GURLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS LINE OF STORMS HAS PASSED.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3425 8644 3430 8648 3431 8679 3499 8677
3498 8629 3422 8631
TIME...MOT...LOC 2234Z 103DEG 24KT 3492 8636 3431 8637
KDWSpecial weather statement, Aug 26, 6:17 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
617 PM CDT FRI AUG 26 2016
TNZ096-270000-
LINCOLN TN-
617 PM CDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 700
PM CDT...
AT 617 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FAYETTEVILLE...MOVING NORTHWEST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...PETERSBURG...LINCOLN...MIMOSA...MOLINO...MCBURG...
SKINEM...BELLEVIEW...CRYSTAL SPRINGS AND HOWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3515 8638 3499 8653 3514 8683 3526 8683
3526 8680 3525 8675 3531 8668 3532 8663
TIME...MOT...LOC 2317Z 125DEG 19KT 3512 8654
KDWSpecial weather statement, Aug 26, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
621 PM CDT FRI AUG 26 2016
ALZ007-270000-
MORGAN AL-
621 PM CDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN COUNTY UNTIL 700
PM CDT...
AT 620 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MORGAN CITY...OR 11 MILES SOUTH OF REDSTONE ARSENAL...MOVING WEST AT
15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DECATUR...HARTSELLE...REDSTONE ARSENAL...PRICEVILLE...MORGAN CITY...
SOMERVILLE...LACEYS SPRING...VALHERMOSO SPRINGS AND FLORETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3443 8699 3459 8692 3455 8683 3455 8675
3458 8673 3458 8667 3455 8666 3455 8664
3457 8662 3457 8655 3456 8655 3439 8658
TIME...MOT...LOC 2320Z 101DEG 15KT 3452 8662
KDWThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:53 PM CDT | Special Weather Statement | HUN | Colbert, Lawrence | 52 min |
| Aug 26, 3:37 PM CDT | Special Weather Statement | HUN | Colbert, Franklin | 38 min |
| Aug 26, 3:42 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 33 min |
| Aug 26, 4:03 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 27 min |
| Aug 26, 4:05 PM CDT | Special Weather Statement | HUN | Jackson | 25 min |
| Aug 26, 4:14 PM CDT | Severe Thunderstorm Warning | HUN | Colbert | 31 min |
| Aug 26, 4:20 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 25 min |
| Aug 26, 4:32 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 28 min |
| Aug 26, 4:34 PM CDT | Special Weather Statement | HUN | DeKalb | 26 min |
| Aug 26, 4:44 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 46 min |
| Aug 26, 5:35 PM CDT | Special Weather Statement | HUN | Madison, Marshall | 40 min |
| Aug 26, 5:56 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 49 min |
| Aug 26, 4:25 PM CDT | Special Weather Statement | HUN | Lincoln | 20 min |
| Aug 26, 6:17 PM CDT | Special Weather Statement | HUN | Lincoln | 43 min |
| Aug 26, 6:57 PM CDT | Special Weather Statement | HUN | Lincoln | 33 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.